MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 18 HOLES, 355 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 18 HOLES, 355 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation the device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to plate fracture.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event summary: it was reported that the patient was implanted on (b)(6) 2018 and underwent revision on (b)(6) 2019 due to plate fracture, possibly due to patient fall and or hypertrophic non-union.Review of received data: no further due diligence required as all required information to support the conclusion is available or was already requested, but not received.Patient data: (b)(6), male, born (b)(6) 1938, 180 cm, 100 kg, bmi: 31.Patient history: overweight, diabetic, taking heparin (stopped for surgery) and calcium supplements, hypertrophic non-union.X-ray review: in total five photographs of x-rays have been received.X-ray descriptions such as date and time are not visible and image quality is low as the images were photographed off the computer screen.Two images show the fractured periprosthetic distal femur plate with a spiral fracture of the distal femur with present tka.The distal fracture part is dislocated (transverse) and partially overlaps the proximal fracture part.Three images show the revised ncb plate, which do not provide further information on the plate fracture.Two iages show the retrieved left 18 hole ncb plate on the instrument table in the or.The fracture runs vertically to the plate axis through the middle hole of the three-hole pattern proximal to the mis interface.Otherwise, no medical records have been provided by the hospital.Devices analysis: the products were not returned by the hospital to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Conclusion summary: it was reported that the patient was implanted on (b)(6) 2018 and underwent revision on (b)(6) 2019 due to plate fracture, possibly due to patient fall and or hypertrophic non-union.Based on the received x-rays and images of the fractured plate, the reported event can be confirmed.The fracture runs vertically to the plate axis through the middle hole of the three-hole pattern proximal to the mis interface.The plate has not been returned for evaluation, therefore visual and dimensional analysis could not be performed; further, based on the image a detailed fracture analysis could not be performed.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).It is possible that patient factors such as a patient fall, weight or non-union bone fracture led or contributed to the plate fractured, nevertheless an exact root cause could not be found.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 18 HOLES, 355 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8869975
Report Number0009613350-2019-00480
Device Sequence Number19333098
Product Code HRS
UDI-Device Identifier00889024292918
UDI-Public00889024292918
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.02264.118
Device Lot Number2912950
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2019
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight100